Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 64, NWS Lubbock, TX

May 3, 2019Bailey County, Cochran County, Hockley County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at May 3, 2019, 3:54 PM CDT for Bailey County, Cochran County, Hockley County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 3, 2019, 3:54 PM CDT (20:54 UTC)
Expired
May 3, 2019, 4:31 PM CDT
In force
37 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Tornado
Possible
Hail
1.5 in
Wind
50.0 mph

Counties Bailey County, TX, Cochran County, TX, Hockley County, TX

The radar

The Lubbock radar (KLBB), 80 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 3, 3:26 PM CDTSevere Thunderstorm WatchSPC6 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 2:57 PM CDT, 57 minutes earlier.

Area forecast discussion, May 3, 2:57 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
257 PM CDT Fri May 3 2019

.DISCUSSION...

A wet pattern will continue with showers and thunderstorms possible
through the next week. Low clouds have broken up this afternoon
which has allowed some destabilization. Dewpoints are in the upper
50s to low 60s with ML CAPE 1500-2000J/Kg and around 40 kts of
shear. Hi-res models are showing some supercells initiating along
the state line this afternoon where the CAPE gradient is. SPC has
issued a Slight Risk for the western South Plains with large hail
being the main concern.

Overnight upper level flow will become more northwesterly with
storms possible in eastern New Mexico and the Texas Panhandle.
Expect some of these storms to make it to our northwestern counties
through Saturday morning. Dewpoint depressions suggest fog is likely
to develop again early Saturday morning.

Upper level flow will generally be zonal through the weekend with
several waves moving through. Ridging will build in as an upper
level low opens up as it crosses the Rockies early next week.
Southerly surface winds will continue to bring moisture up from the
Gulf, with dewpoints in the 50s and low 60s through Tuesday. On
Wednesday the dry line will move east with thunderstorms along it.
With plenty of moisture, expect storms to initiate along boundaries
through next week. Timing and location of thunderstorms is not
certain, but PoPs will generally be 20-40%. With good instability,
strong to severe storms will be possible each day.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

08/99
Hazardous weather outlook, May 3, 10:52 AM CDT, 5 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1052 AM CDT Fri May 3 2019

TXZ021>044-040400-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
1052 AM CDT Fri May 3 2019

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...Today and Tonight

Strong to severe thunderstorms will be possible later today from
the western South Plains spreading into the central South Plains.
Hail to one inch diameter and wind gusts to 60 mph will be
primary threats from thunderstorms later today. Some of the
slower moving storms may produce locally heavy rainfall.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

A few severe thunderstorms are possible late Friday night and
late Saturday night. Additional bouts of severe storms may occur
each day Sunday through through Thursday as an active weather
pattern becomes entrenched over the region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be requested.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 8:23 AM CDTDense Fog AdvisoryLUBBriscoe, Floyd, Hall, Motley97 min
May 3, 3:06 PM CDTSevere Thunderstorm WarningLUBBailey, Cochran54 min
May 3, 3:09 PM CDTSevere Thunderstorm WarningLUBCastro, Parmer43 min
May 3, 3:41 PM CDTSevere Thunderstorm WarningLUBBailey, Lamb49 min
May 3, 4:14 PM CDTSevere Thunderstorm WarningLUBBailey48 min
May 3, 4:21 PM CDTSevere Thunderstorm WarningLUBCochran, Yoakum54 min
May 3, 4:43 PM CDTAreal Flood AdvisoryLUBBailey2 hr
May 3, 5:14 PM CDTSpecial Weather StatementLUBTerry31 min
May 3, 5:30 PM CDTSevere Thunderstorm WarningLUBCochran, Hockley, Terry, Yoakum60 min
May 3, 5:37 PM CDTSevere Thunderstorm WarningLUBCastro, Parmer38 min
May 3, 5:39 PM CDTSpecial Weather StatementLUBLubbock36 min
May 3, 6:10 PM CDTSpecial Weather StatementLUBCrosby35 min
May 3, 6:12 PM CDTSevere Thunderstorm WarningLUBCastro, Parmer33 min
May 3, 6:23 PM CDTSpecial Weather StatementLUBGarza37 min
May 3, 6:26 PM CDTSpecial Weather StatementLUBGarza34 min
May 3, 6:31 PM CDTSpecial Weather StatementLUBTerry29 min
May 3, 6:36 PM CDTSpecial Weather StatementLUBKent24 min
May 3, 6:44 PM CDTSevere Thunderstorm WarningLUBCastro, Parmer46 min
May 3, 6:53 PM CDTSpecial Weather StatementLUBGarza, Lynn37 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.